MAUDE Adverse Event Report: B BRAUN MELSUNGEN AG EASYPUMP 2; PUMP, INFUSION

B BRAUN MELSUNGEN AG EASYPUMP 2; PUMP, INFUSION
Catalog Number 4540026-07
Medical Device Problem Code Excess Flow or Over-Infusion (1311)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 11/08/2024
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Event 2.This report has been identified as b.Braun internal report number (b)(4).A follow-up report will be provided after the examination results are available.Note: this report is being filed for an item number that is not sold in the united states, however similar items are sold in the united states by b.Braun medical, inc.
 
Event or Problem Description
Event 2.According to the event description: there were 4 different patients where the easypump was empty after 24 hours instead of 72 hours.No patient complications were reported as a result of this event.
 
Additional Manufacturer Narrative
Event 2 this report has been identified as b.Braun internal report number (b)(4).Note: this report is being filed for an item number that is not sold in the united states, however similar items are sold in the united states by b.Braun medical, inc.Device history record (dhr): reviewed the dhr for batch 24b28gee11, there was no defect encountered during in process and final control inspection.Sample evaluation: received one sample of easypump ii lt 270-68-s-eu/sa without original packaging.The batch number on the big bottom cap of the sample was 24b28gee11.Upon received, no solution was observed at the sample.Its filling port was closed with discofix cap, whereas its patient connector was not closed with wing cap.The clamp of the sample was not observed at the sample.Investigation results: final control flow rate report of affected batch 24b28gee11 was reviewed.For final control flow rate report, the average flow rate deviation from the nominal flow rate was between -4.71% and 1.03%.No abnormality was observed from final control flow rate report as all samples were within specifications of ±15%.The received sample was weighed at 72.49g.The average weight of an unfilled easypump ii for this article is 75g (depending on the length of flow restrictor, pump can be more than or less than the average weight) and the retained volume should be 8ml.Therefore, the pump was emptied upon receiving.White crystallization residues was found inside the fluid pathway of the received sample.The clamp clip of received sample was released and left overnight.No flowing was observed.Blockage found at the flow restrictor area was due to white crystallization residues observed.Therefore, further investigation to determine the flow rate was not possible as the crystallization was not able to flush out from the flow restrictor as it is located inside the small lumen of microbore tube.Fast flow rate as per customer description could not be identified.Based on the customer description, "easypump was empty after 24 hours instead of 72 hours".Therefore, dhr of all related process was further reviewed.All potential root causes have been ruled out.No abnormality was observed during the production.However, the combination factors such as temperature, folded outer shell and external pressure might cause the sample to empty faster than its nominal time in actual application.Factor 1: temperature the temperature of the surrounding will affect the flow rate of the sample.For every increase of 1°c, the flow rate of the sample will increase approximately by 3%.For example, if the flow restrictor of the product reaches the temperature of 37°c, the flow rate of the sample will increase by approximately 18% which means the flow rate will increase from 4 ml/hr to 4.72 ml/hr.Factor 2: folded outer shell (outer layer) folded outer shell (outer layer) will also act as the external pressure to elastomeric membrane and increase the flow rate of the product.Factor 3: external pressure external pressure such as squeezing or laying on the pump will increase the flow rate which cause the pump to empty earlier than the nominal time.Simulation of external pressure had been conducted.The flow rate of the product can increase when external force is applied to the pump.However, this external force is against the intended use of the product according to ifu.Conclusion: fast flow rate as per customer description could not be determined due to blockage, therefore we consider this complaint as not confirmed.The blockage of the sample was due to white crystalized residues present inside the microbore tube of flow restrictor.

Brand Name
EASYPUMP 2
Common Device Name
PUMP, INFUSION
Manufacturer (Section D)
B BRAUN MELSUNGEN AG
carl-braun str. 1
melsungen, hessen 34212
GM  34212
Manufacturer (Section G)
B BRAUN MELSUNGEN AG
carl-braun str. 1
melsungen, hessen 34212
GM   34212
Manufacturer Contact
jonathan severino
901 marcon blvd.
allentown, PA 18109
4847197287
MDR Report Key20855133
Report Number9610825-2024-00888
Device Sequence Number8785971
Product Code FRN
UDI-Device Identifier04046964448454
UDI-Public(01)04046964448454(11)240228(17)290201(10)24B28GEE11
Combination Product (Y/N)N
Initial Reporter CountrySZ
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional,User Facility
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 01/02/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number4540026-07
Device Lot Number24B28GEE11
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer12/03/2024
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 11/08/2024
Supplement Date Received by ManufacturerNot provided
Initial Report FDA Received Date12/05/2024
Supplement Report FDA Received Date01/02/2025
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured02/28/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Unknown
Patient Sequence Number1
Patient SexUnknown